MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381811
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte-n autoguard needle was slow to retract.The following information was provided by the initial reporter: based on customer feedback, bd has determined that when inserting the catheter, the needle retracts slowly or does not retract at all.Slow or no retraction may result in repeated attempts to retract the needle by pressing the button.It is also possible that a needle may remain exposed despite attempts to cover it.
 
Additional Manufacturer Narrative
Investigation results: bd has confirmed customer complaints for devices with the reported batch, that during insertion of the catheter, the needle is slow to retract or fails to retract.The slow/no retraction may require repeated attempts at retraction of the needle by pressing the button.There is also the potential for a needle to remain exposed, despite shielding attempts.Bd is continuing to investigate the root cause and will take action to prevent recurrence of this issue.Please see attached customer notification urgent: medical device recall (removal) mds-25-5274 - bd insyte¿ autoguard¿ and please take the actions as identified in the notification.Bd is committed to advancing the world of health.Our primary objectives are patient and user safety and providing you with quality products.We apologize for any inconvenience this issue may have caused you and thank you in advance for helping us to resolve this matter as quickly and effectively as possible.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Correction: cancel mdr.Clarifying information received: on 1-jul-25: complaint to be cancelled.Not a complaint from a customer.The sales rep only shares the recent field action mds_25_5274 as it suspected complaint was related to this fsca.Intake team erroneously created 3 new complaints based on the bd field action document.
 
Event or Problem Description
Clarifying information received: on 1-jul-25: complaint to be cancelled.Not a complaint from a customer.The sales rep only shares the recent field action mds_25_5274 as it suspected complaint was related to this fsca.Intake team erroneously created 3 new complaints based on the bd field action document.

Brand Name
BD INSYTE-N AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22196118
Report Number1710034-2025-00985
Device Sequence Number9275026
Product Code FOZ
UDI-Device Identifier00382903818112
UDI-Public(01)00382903818112(11)240731(17)270731(10)4208538
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381811
Device Lot Number4208538
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/29/2025
07/03/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/30/2025
07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-25-5274
Patient Sequence Number1
Patient SexUnknown